Uses

This combination product is used for the temporary relief of cough, sneezing, or runny nose due to the common cold, hay fever or other upper respiratory allergies. This product contains a non-opioid cough suppressant (such as chlophedianol, dextromethorphan). It affects a certain part of the brain (cough center) to help you stop coughing. This product also contains an antihistamine (such as triprolidine, chlorpheniramine, doxylamine) that works by blocking the effects of a certain natural substance (histamine), which causes allergy symptoms. It also has a drying effect. Talk with your doctor before using this product for a chronic cough from smoking or a cough with too much/thick mucus.Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).Check the ingredients on the label even if you have used the product before. The manufacturer may have changed the ingredients. Also, products with similar brand names may contain different ingredients meant for different purposes. Taking the wrong product could harm you.

How to use Capron DM

If you are taking the over-the-counter product to self-treat, follow all directions on the product package before taking this medication. If you have any questions, ask your doctor or pharmacist. If your doctor has prescribed this medication, take it as directed.

Take the tablet, capsule, or liquid form by mouth with or without food. This medication may be taken with food or milk if stomach upset occurs.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this drug more often than directed. Do not take more of this medication than recommended for your age. There are many brands and forms of this product available. Read the dosing instructions carefully for each product because the amount of cough suppressant and antihistamine may be different between products.

If you are using the chewable tablets, chew each tablet well and swallow. If you are using the liquid form of this medication, measure the dose carefully using a special measuring device/cup. Do not use a household spoon because you may not get the correct dose.

If you are using a product made to dissolve in the mouth (such as strips), dry your hands before handling the medication. Place each dose on the tongue and allow to dissolve completely, then swallow it with saliva or with water.

If your symptoms do not improve after 7 days, if they worsen or return, if you develop fever, rash, or a persistent headache, or if you think you may have a serious medical problem, get medical help right away.

Drug Survey

Have you ever purchased Capron DM?

This survey is being conducted by the WebMD marketing sciences department.

Free RX Coupon

Save up to 80% on your prescriptions.

Available coupons

Save up to 80% on your prescription with WebMDRx

Selected from data included with permission and copyrighted by First Databank, Inc. This copyrighted material has been downloaded from a licensed data provider and is not for distribution, except as may be authorized by the applicable terms of use.

CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.